Rebif

USER REVIEWS

Comment from: Morgan 25-34 Female 5 to less than 10 years Patient Published: September 29

I have been taking Rebif 44mcg(3x weekly) for more than 7 years now. I am blessed to say my MS has not progressed and some of the lesions on my brain have disappeared. Thank you Rebif!

Related Reading: rebif

Comment from: 55-64 Female 10 years or more Patient Published: September 16

I have taking Rebif for 14 years. After injecting myself all these years it has left me with very few sites left. I have the usual reaction 2-3 times a month,(flu like and aching reaction). But I guess it works, it seems my MS has been stable for at least 10 years. Things could be worse so I don't want to change. Waiting for a pill from of Rebif.

Related Reading: rebif | flu

Comment from: Mary 55-64 Female 2 to less than 5 years Patient Published: June 23

Was diagnosed in 1998. Was put on Avonex for a few years and had too many flares. Switched to Copaone for a few years, still alot of flare-ups. Finally put on Rebif 2 years ago and not one flare since.

Related Reading: avonex | rebif

Comment from: 25-34 Female 10 years or more Patient Published: January 15

The people are great, the drug itself has tough side-effects and it's hard to force myself to do the injections more than 1-2x a week. Left hard bumps at injection site

Comment from: Shar 35-44 Female 5 to less than 10 years Patient Published: July 11

I was diagnosed with MS in 2004 and was not immediately put on Rebif until the MRI and the spinal tap was done to verify for sure I had it. Rebif has I think slowed down my progression and I thankful of this.

Related Reading: rebif

Comment from: 45-54 Female 2 to less than 5 years Patient Published: June 05

Diagnoze two years ago with MS. For couple mounths I took 22mg X 3. After increased to 44mg x 3. During this threatment I was realapsing twice. Many side effect like skin ruch, loosing hair, pain in bones, chast pain, VERY BAD WHITE, RED CELLS. Thay have to switch to 22mg like before because I GOT NEUTROPENIA !!! More side effect than help. Honestly I feel more sick than before taking this drug.

Related Reading: neutropenia

Comment from: double B 35-44 Male 2 to less than 5 years Patient Published: May 27

Easy to use and no progression for 3 years 5 months!

Comment from: TacitRain 45-54 Male 2 to less than 5 years Patient Published: May 17

I've been on Rebif 2.5 years with no relapses or changes in my MRI since my initial diagnosis in Oct 2010.

Related Reading: rebif

Comment from: Forgiven 35-44 Male 10 years or more Patient Published: March 14

I started taking the shots in '00. I do believe, with God's help, that it has really helped to almost stop my relapses. It is now 2013 and I can't stand to take any more needles. As far as side effects I have had an almost constant headache. My fatigue is terrible. The medicine has some sexual side effects too! My body is super sensitive to pain as well as pleasure, causing premature ejaculation. I am looking into starting Gelinya and getting off of Rebif. Wow, the thought of no more shots!!

Related Reading: headache | fatigue | rebif

Comment from: Lisa061 45-54 Female 5 to less than 10 years Patient Published: February 16

I have been using rebif for almost 8 years and I do think that it has slowed the progression of this disease. My husband injects only in the buttocks which is the least painful and has virtually no side effects: redness, swelling, etc. An Advil before and bed and all is well!

Related Reading: rebif

Comment from: 35-44 Female 2 to less than 5 years Patient Published: November 07

I have been on Rebif for almost 5 years. I had the flu-like symtoms in the beginning but this does get better after the first year. I always take my medication before bed with Ibuprophen. This helps tremendously and I sleep through the flu symptoms. I definately recommend this drug as I have had no new relapses and almost all my symtoms have gone. I work and have 2 young children. The only times I am reminded of having MS is when I over do it. Then my fingers get tingly or my legs get weak. So I go lay down for a rest and am good again. The main thing is that the first 6 - 12 months are the difficult part, after that your body gets used to the drug. The only side affect I've had since was sometimes trouble falling asleep - but that could just be age too :-) I just take 1/2 a "gravol" type over the counter sleep aid on those nights and sleep fine. I am on the lower 22mg dose which I think is easier to handle than the 44mg dose. My sister also has MS and is on Rebif. She has not had a relapse since she has been on it either - for 7+ years. You have to stick with it and get over the first 6 - 12 months. I suggest to try taking it before bed with 1 or 2 Ibuprophen and always take it out of the fridge to warm up to room temperature - it will sting if its cold.

Related Reading: rebif | flu

Comment from: 45-54 Female 2 to less than 5 years Patient Published: June 15

The injections themselves are easy, the only problem I have is at the injection site. I get very red and hard around the site that usually last about 7 days. I am very fair skin.

Comment from: toylady 55-64 Female 2 to less than 5 years Patient Published: May 02

I was diagnosed in 1989. Did not take anything until 1998 and then was on Avonex until 2005. Had a minor episode and doctor pulled me off that and put me on Rebif. Didn't like it because it was 3X/wk. Stayed on Rebif until 2007. Felt better off the meds. They I had an episode of optic neurits in Dec. 2009 which was six months after my mom died. I went back on the Rebif and would have more episodes. I don't feel it's helping me because of having more episodes. I was doing fine on Avonex. I inject in my stomach and my legs and have red marks all over from it. I feel quite depressed being on Rebif too and they want to put you on meds for that and I won't take them. Also was on Ampyra for walking and that was a disaster so I'm not on that. I am considering going off the Rebif again.

Related Reading: avonex | rebif | ampyra

Comment from: polly 55-64 Female 5 to less than 10 years Patient Published: April 20

I was diagnosed in '05 started rebif right away. I do not get flu symptoms BUT-hair loss, my whole body has a rash called livedo reticularis, now I'm getting moles at lighting speed. No one can/will tell me it's the rebif. I'm on 22 mcg 'cause the 44 gave me horrid headaches. I will say I have been stable since my first horrible flare in '05. That is the only good thing. I really hate rebif but I hate ms more..

Related Reading: rebif | flu | hair loss

Comment from: Artist 55-64 Male 10 years or more Patient Published: February 24

I have found this drug to be a disaster for me. after using it for a little less that 2 years, the side effects became so great that even the Rebiff personnel advised me to stop using it. It has been a year and a half since I used the drug and I still have marble size nodules that rupture and through me into vilant flu like symptums. Twice this week. The Rebiff hot line says that they understand and are sorry but can do nothing about it. Certainly you understand that I cannot ever reccomend this drug to anyone. MS is a bad deal, I have had it for 35 years. Avonex worked for me for about 10 years before trying rebif. my heart condition will not allow me to use any of the new pills. So My daughter got me on herble items that she found on-line. I was really skeptal about that but her badgering got me to try the items. the results are almost as good as the approved meds, but with zero side effects for the past one year.

Related Reading: flu | avonex | rebif

Comment from: denise 35-44 Female 5 to less than 10 years Patient Published: November 20

This drug has worked well.I have been on it for 5 years with great symptom control. However, I have just spent 4 days in hospital on IVs because of cellulitus in one of my injection sites. Am seriously considering changing meds because of the severity of the infection. Be careful with redness/swelling at injection site. It can be very serious!

Comment from: cleetaz 55-64 Female 2 to less than 5 years Patient Published: October 31

I've been on Rebif for two yrs and am sick of the side effects and the shots, and so have asked my neurologist for an oral MS me. He said I have to have another MRI in Jan and we'll see if he thinks I'll be okay on an oral med.

Related Reading: rebif

QUESTION

What kind of disease is multiple sclerosis? See Answer
Comment from: GRITS 55-64 Female 1 to less than 2 years Patient Published: August 21

I have difficulty giving myself the shot-my husband has to push the button on the injector. I feel a very strong burning sensation after the shot. Sometimes it will burn 30-60 seconds after the shot. Seems I can never find a good spot for the shot with little to no pain

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors